I am 24, female, and have fibromyalgia for which I am taking 225mg of Lyrica and 30mg of Cymbalta per day. I am also on Nuvaring.
I have had three very unpleasant experiences with the same symptoms -- severe dizziness, feeling as though I would lose consciousness, extreme anxiety worsened by the presence of other people, and an "icy hot" sensation on my scalp, throat, chest and upper arms. Two of these "episodes" have occurred within minutes of smoking marijuana (the only times I have EVER smoked), and the other (and most severe) occurred on a day in which I took NONE of my daily Lyrica or Cymbalta but took 3.5 hydrocodone (I do not regularly take it -- only a couple times per month).
In all instances the episode occurred as follows: sudden dizziness (like a drunk feeling) rapidly increasing in severeity (to the point of only being able to focus on one object) then a quick rush of "icy hot" on my scalp then throat, chest and arms. The episodes come on over only minutes then last from a half hour to 9 hours, respectively. The most recent one required me to be hospitalized overnight and made me vomit all evening. In this particular instance, the symptoms seemed to dissipate with time and as I was administered dosages of Cymbalta. The ER doctor's impression was "serotonin withdrawal".
From my understanding, missing one day of my medications never should have induced these types of symptoms. Additionally, I feel that the fact that marijuana has consistently produced these symptoms as well provides a clue as to what is going on.
I am very concerned and would sincerely appreciate any thoughts.
Brain fog is a term for the woolly sensation of a physical obstruction to clear thinking in the brain, often extended to apply in general to neurocognitive symptoms experienced by many people who suffer from diseases such as Chronic fatigue syndrome , fibromyalgia
The defining symptoms of fibromyalgia are chronic, widespread pain and tenderness to light touch. There is also typically moderate to severe fatigue. Those affected may also experience heightened sensitivity of the skin (also called allodynia), tingling of the skin (often needle-like), achiness in the muscle tissues, prolonged muscle spasms, weakness in the limbs, and nerve pain
In addition, many patients experience cognitive dysfunction (known as "brain fog" or "fibrofog"), which may be characterized by impaired concentration and short-term memory consolidation, impaired speed of performance, inability to multi-task, and cognitive overload
Treatment with psychotherapy is sometimes recommended with some medications like NSAIDs, pregabalin may help.
Wheras, MS presents with a variety of symptoms, including changes in sensation (hypoesthesia), muscle weakness, abnormal muscle spasms, or difficulty in moving; difficulties with coordination and balance (ataxia); problems in speech (dysarthria) or swallowing (dysphagia), visual problems (nystagmus, optic neuritis, or diplopia), fatigue and acute or chronic pain syndromes, and bladder and bowel difficulties. Cognitive impairment of varying degrees are also common. Neuropathic pain is the most common, distressing and intractable of the pain syndromes in MS. This pain is described as constant, boring, burning or tingling intensely. It usually occurs in the legs. Paraesthesias include pins and needles; tingling; shivering; burning pains; feelings of pressure; and areas of skin with heightened sensitivity to touch.
For a clear cut diagnosis and evaluation consult your neurologist.
Thank you for responding. I appreciate the information; however, my question is not of my diagnosis of Fibromyalgia, and I know the difference between "brain fog" and parasthesias and what I have experienced during the episodes I've described above. These are acute and far more severe, so much so that I have called an ambulance twice.
I would truly appreciate any thoughts that others may have. These episodes have been truly terrifying for me,.
I am a 32 year old female who also has fibromyalgia. I dont take anything for my condition because no matter what I take I feel like I am going to pass out or cant breathe
my doctor tells me that this is because I am nervous about taking the medication and what it will do to me however if that was true why would I take it in the first place? No matter what I would take I would get extremely dizzy and not be able to focus on anything or anyone. I also get an icy hot sensation but mine are mostly in my legs and hips. I know that I have not helped you in finding out why that happens to you but I thought it might be helpful to know that you are not alone. Good luck and I hope you get to feeling better.
I have just recently started experiencing icy hot sensations in my head. Also, they are starting to come now sometimes in my arms or upper back. Before this I had fatigue, dizziness and wooziness. It's very scary and I don't have any idea what to do.
I also have fibromyalgia and have tried just about everything under the sun for it.
I can tell you though, I tried Lyrica twice. I took100 mg for less than a week, I was experiencing EXTREME dizziness, so bad I couldn't even drive. I tried it again at a lower dose of 25mg and I still experienced dizziness and I felt like my head was in a fishbowl. Maybe you should talk to your doctor about the Lyrica. How long have you been on it??
Unfortunately for me, if I didn't have the dizziness, I think Lyrica would have actually worked!! :(
I am 22 years old and have just been diagnosed with fibromyalsia. My doctor prescribed me 30mg of Cymbalta. I am hesitant to take this pill as I too have had one to many weird experiences with medicene. I have cold tingling feeling that goes through my legs and makes me so cold that I shake, my legs almost chatter together. I am extremely dizzy and can't focus on one thing. I have now terrifed myself from taking anything. I have experienced those symtoms from cyclogyl 1% which was an eye drop a doctor put it my eye for "Lasik" eye surgery, which I didn't end up getting because of my reaction, I also took nyquil a week ago for my cold and had the leg tingling deal happen. What can i do?? I am totally freaked out and scared to take this pill!!
Copyright 1994-2016 MedHelp International. All rights reserved.
MedHelp is a division of Aptus Health.
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.